MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ACT ARTIC E1 HIP BRG 28X46MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. ACT ARTIC E1 HIP BRG 28X46MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Unstable (1667); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Hematoma (1884); Failure of Implant (1924); Pain (1994); Joint Dislocation (2374); Metal Related Pathology (4530); Unequal Limb Length (4534)
Date of Event 07/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported patient underwent a hip revision approximately 5 years post implantation due to a dislocation.The head and liner were replaced.No additional information.
 
Additional Manufacturer Narrative
(b)(4).Cat# 650-1055 lot# 2886422 delta ceramic option head, cat# 650-1067 lot# 2900844 cer option type 1 tpr sleve, cat# ep-200152 lot# 038300 act artic e1 hip brg 28x46mm s52 dia28.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient underwent a left hip revision approximately 2 months post implantation due to dislocation, pain, leg length discrepancy and dissociation.During the revision the polyethylene was in the posterior soft tissues completely dissociated from the inner ceramic head and once head removed noted minimal trunnionosis.The acetabular liner and head were exchanged without complications.No additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: a4, b4, b5, b7, d1, d2, d4, g3, g4, h2, h3, h6.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected complaint sample was evaluated and the reported event was confirmed.One g7 dual mobility liner 46mm g, delta ceramic option head dia2 8, cer option type 1 tpr sleve +3 pe 1, and act artic e1 hip brg 28x46mm s52 dia28 was returned and evaluated.Upon visual inspection the ceramic head had wear to the outer radius.The returned liner had lip damage and scuffing on the inner radius.The taper has lip damage.The poly liner has lip damage and indentations on the outside radius.Medical records/radiographs were provided and reviewed by a health care professional.A review of the available records identified findings of the reported issues: superior dislocation of the femoral component with respect to the cup, eccentric positioning of the femoral head component within the cup.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ACT ARTIC E1 HIP BRG 28X46MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15165314
Report Number0001825034-2022-01793
Device Sequence Number2123478
Product Code LPH
UDI-Device Identifier00880304485068
UDI-Public(01)00880304485068(17)220622(10)038300
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K161190
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2022
Device Model NumberN/A
Device Catalogue NumberEP-200152
Device Lot Number038300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer08/31/2022
09/21/2022
10/18/2022
10/31/2022
Initial Report FDA Received Date08/04/2022
Supplement Report FDA Received Date09/02/2022
09/26/2022
10/24/2022
11/07/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/22/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight84 KG